Reliever side effects

Anyone else had negative side effects using relievers? Felt so tired and drained when using this inhaler ( once morning and night and it did work very well ) decided to put up with waking in the night gasping for breath. One good side effect, I lost nearly a stone for no apparent reason.

Also was only diagnosed with asthma last year (after a minor cold left me struggling to breathe, bit scary) at age 55, is it unusual to get it this late in life?

7 Replies

  • Welcome dr dolittle.Like the name. I started with asthma at 42. Love Glynis x

  • Hi you are not alone i was diagnosed a couple of weeks ago, i'm 57, it can get you anytime apparently, i was walking around with the inhaler stuck to my hand, know how you feel, this time in life want to enjoy, not worry about breathing well. I did the same with the weight, hope you get a good plan with meds, takes a while to get one that suits you, take care x

  • Not using your medication and putting up with breathlessness is a very silly thing to do. There may be other reasons for feeling tired and drained (you have stated that you have lost a stone for no apparent reason, possible connection here with the added tired and drained feelings), and another chat with the GP might be all that is required. You have already experienced the scary feeling of not being able to breathe when you had a cold, so why struggle when you don't have to, to breathe? And no it is not unusual to develop late on set Asthma at 55. I feel here that you really need to understand that your condition can be life threatening if not managed, and by not taking your prescribed medication to relieve your symptoms is a bit reckless, there is another drug called Bricanyl that can be delivered via inhaler to relieve breathlessness and maybe it would be worth asking your GP if this road is worth pursuing.

    Finally surely by not taking your current prescribed medication and having your nights sleep disturbed by ""gasping"" must make you feel tired and drained anyway?

  • Hi Dr Dolittle, sorry to read of your struggles. I can relate to your tiredness as I seem to be wanting to sleep all day! As with all drugs there are side affects & it can be a trial & error finding one that suits you. As already said though dont let the side affects stop you from using your inhaler & go back to the Drs as soon as you can to discuss the problems you are having. Thinking of you.


  • Thanks everyone for your replies. Thinking of you too shoppingmama. Thanks for the telling off Katina, no I feel more energetic despite the disturbed sleep and I piled the weight back on soon as I stopped the medication which should have read ""Preventer"", I`m such a newbie idiot, the reliever I`m OK with.

    Dr Dolittle about sums me up at the moment.

  • Thanks Julia for your concern, hope you all improve soon although pollen season isn`t too far away.

    All the best.

  • Hi,

    I can relate to the tiredness you are experiencing too. If I stay home and do relatively little I'm ok. Rather frustratingly my husband to me to work yesterday to clear my desk - an hours drive away. I am exhausted, in bed at half eight and now cat napping on the sofa. Re: the weight loss I'd get that checked out with the GP, keep taking you prescribed medication but discuss your concerns with your GP.


You may also like...